Alert archive / Wyoming / High Wind Watches in 2010
High Wind Watch 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Nov 30, 2010, 3:54 AM MST for Albany County, Laramie County, Wyoming. It took effect at Nov 30, 2010, 6:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 30, 2010, 3:54 AM MST (10:54 UTC)
- In effect from
- Nov 30, 2010, 6:00 PM MST
- Expired
- Nov 30, 2010, 10:11 AM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.9 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2007 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
707 WWUS75 KCYS 301054 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 354 AM MST TUE NOV 30 2010 ...STRONG WINDS TO AFFECT PORTIONS OF SOUTHEAST WYOMING TODAY AND WEDNESDAY... .A STRONG LOW LEVEL PRESSURE GRADIENT WITH A STABLE ATMOSPHERE OVERHEAD WILL COMBINE TO CREATE CONDITIONS FAVORABLE FOR A GAP WIND EVENT NEAR ARLINGTON ALONG INTERSTATE 80 THROUGH THIS EVENING. IN ADDITION...STRONG MID-LEVEL WINDS MAY CREATE HIGH WIND CRITERIA ACROSS INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE TONIGHT THROUGH WEDNESDAY. WYZ110-302300- /O.NEW.KCYS.HW.W.0017.101130T1200Z-101201T0700Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 354 AM MST TUE NOV 30 2010 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...EARLY THIS MORNING THROUGH THIS EVENING. * WINDS...SOUTHWEST 40 TO 50 MPH WITH GUSTS OF 60 TO 65 MPH. * IMPACTS...MOTORISTS SHOULD USE CAUTION WHILE DRIVING ACROSS THE AREA THROUGH THIS EVENING AND BE PREPARED FOR VERY STRONG WINDS NEAR ARLINGTON ON INTERSTATE 80...BETWEEN MILE MARKERS 270 AND 275. THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...DIAL 5 1 1. && $$ WYZ116-117-302300- /O.NEW.KCYS.HW.A.0013.101201T0100Z-101202T0100Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 354 AM MST TUE NOV 30 2010 ...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON. * TIMING...TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON. * WINDS...SUSTAINED WINDS OF 40 TO 45 MPH WITH GUSTS AROUND 60 MPH POSSIBLE. * IMPACTS...MOTORISTS ARE ENCOURAGED TO PLAN FOR THE POSSIBILITY OF VERY STRONG WINDS ACROSS THE LARAMIE RANGE ON INTERSTATE 80 AND HAPPY JACK ROAD. LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL EXPERIENCE THE MOST PROBLEMS IF THESE WINDS DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ CARPENTER
1 follow-up statement
908 WWUS75 KCYS 301711 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1011 AM MST TUE NOV 30 2010 ...STRONG WINDS TO AFFECT PORTIONS OF SOUTHEAST WYOMING TODAY THROUGH WEDNESDAY... .A STRONG LOW LEVEL PRESSURE GRADIENT WITH A STABLE ATMOSPHERE OVERHEAD WILL COMBINE TO CREATE CONDITIONS FAVORABLE FOR A GAP WIND EVENT NEAR ARLINGTON ALONG INTERSTATE 80 THROUGH THIS EVENING AND WILL CREATE STRONG HIGH WINDS ACROSS INTERSTATE 80 BETWEEN CHEYENNE AND LARAMIE THIS MORNING THROUGH WEDNESDAY. WYZ116-117-010600- /O.UPG.KCYS.HW.A.0013.101201T0100Z-101202T0100Z/ /O.EXB.KCYS.HW.W.0017.000000T0000Z-101202T0100Z/ SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 1011 AM MST TUE NOV 30 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...THIS MORNING THROUGH WEDNESDAY AFTERNOON. * WINDS...SUSTAINED WINDS OF 40 TO 45 MPH WITH GUSTS AROUND 60 MPH LIKELY. * IMPACTS...MOTORISTS ARE ENCOURAGED TO PLAN FOR THE POSSIBILITY OF VERY STRONG WINDS ACROSS THE LARAMIE RANGE ON INTERSTATE 80 AND HAPPY JACK ROAD. LIGHTWEIGHT AND HIGH PROFILE VEHICLES WILL EXPERIENCE THE MOST PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-115-010600- /O.EXB.KCYS.HW.W.0017.000000T0000Z-101202T0100Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-LARAMIE VALLEY- INCLUDING THE CITIES OF...BORDEAUX...LARAMIE 1011 AM MST TUE NOV 30 2010 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MST WEDNESDAY. * TIMING...EARLY THIS MORNING THROUGH THIS EVENING. * WINDS...SOUTHWEST 40 TO 50 MPH WITH GUSTS OF 60 TO 65 MPH. * IMPACTS...MOTORISTS SHOULD USE CAUTION WHILE DRIVING ACROSS THE AREA THROUGH THIS EVENING AND BE PREPARED FOR VERY STRONG WINDS NEAR BORDEAUX ON INTERSTATE 25. THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...DIAL 5 1 1. && $$ WYZ110-010600- /O.CON.KCYS.HW.W.0017.000000T0000Z-101201T0700Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1011 AM MST TUE NOV 30 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. * TIMING...EARLY THIS MORNING THROUGH THIS EVENING. * WINDS...SOUTHWEST 40 TO 50 MPH WITH GUSTS OF 60 TO 65 MPH. * IMPACTS...MOTORISTS SHOULD USE CAUTION WHILE DRIVING ACROSS THE AREA THROUGH THIS EVENING AND BE PREPARED FOR VERY STRONG WINDS NEAR ARLINGTON ON INTERSTATE 80...BETWEEN MILE MARKERS 270 AND 275. THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY AT RISK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...DIAL 5 1 1. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Nov 29, 9:22 PM MST, 6 hours 32 minutes earlier.
Area forecast discussion, Nov 29, 9:22 PM MST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 922 PM MST MON NOV 29 2010 .UPDATE... NORTHWEST WINDS HAVE DECREASED OVER THE PAST HOUR OR TWO...SO WENT AHEAD AND CANCELLED THE WIND ADVISORY FOR THE PANHANDLE. NORTHWEST WINDS WILL CONTINUE TO DECREASE THROUGH THE REMAINDER OF THE OVERNIGHT HOURS. && .PREV DISCUSSION... /ISSUED 615 PM MST MON NOV 29 2010/ UPDATE... SATELLITE PIX AND AREA WEBCAMS INDICATE THE SNOW OVER THE SNOWY RANGE AND SIERRA MADRES CONTINUING TO WANE. SO...ALLOWED THE WINTER WEATHER ADVISORY TO EXPIRE ON SCHEDULE AT 6 PM. PREV DISCUSSION... /ISSUED 321 PM MST MON NOV 29 2010/ UPDATE... ALLOWED WINTER WEATHER ADVISORY FOR THE WESTERN AND NORTHERN ZONES TO EXPIRE AT 3 PM. SNOW HAS ENDED ACROSS THIS AREA AND WINDS HAVE STARTED TO DECREASE. A WIND ADVISORY WILL REMAIN IN EFFECT UNTIL 11 PM FOR THE NEB PANHANDLE...AND A WINTER WEATHER ADVISORY WILL CONTINUE UNTIL 6 PM FOR THE SOUTH CENTRAL MOUNTAINS. PREV DISCUSSION... /ISSUED 149 PM MST MON NOV 29 2010/ SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT IR SATELLITE CONTINUES TO SHOW A DECREASING TREND IN ENHANCEMENT OVER THE AREA AS CLOUD TOPS ARE SLOWLY WARMING. THIS INDICATES THAT SNOW SHOULD CONTINUE TO TAPER OFF THROUGH THE REST OF THIS AFTERNOON AND INTO THIS EVENING. HAVE LET THE WINTER WEATHER ADVISORY FOR THE WESTERN AND NORTHERN ZONES EXPIRE. HOWEVER...WILL KEEP THE WINTER WEATHER ADVISORY FOR THE SNOWY AND SIERRA MADRES WHERE SNOW AND BLOWING SNOW WILL LINGER INTO THIS EVENING. WILL ALSO KEEP THE WIND ADVISORY FOR THE NEB PANHANDLE IN EFFECT UNTIL MIDNIGHT AS WINDS ARE STILL AROUND 30 MPH GUSTING TO AROUND 45 MPH. THE GRADIENT WILL BEGIN TO RELAX AFTER SUNSET AND THE ADVISORY MAY BE ABLE TO BE CANCELLED BY MID EVENING. NNW FLOW WILL OCCUR ALOFT TONIGHT AS A DEEP UPPER TROUGH MOVES EAST OF THE PLAINS AND AN UPPER RIDGE MOVES OVER THE WESTERN U.S. A WEAK SHORT WAVE IN THE FLOW WILL MOVE OVER THE SOUTHERN MOUNTAINS...RESULTING IN SOME LINGERING SNOW SHOWERS OVERNIGHT. THE REST OF THE AREA WILL SEE DECREASING CLOUDS AND WINDS OVERNIGHT. NW FLOW WILL OCCUR ALOFT TUES BETWEEN THE DEEP UPPER TROUGH TO THE EAST AND AN UPPER RIDGE OVER THE WESTERN U.S. TEMPERATURES WILL REBOUND A BIT ON TUES WITH WEST TO NORTHWEST DOWNSLOPE WINDS AT THE SURFACE. WINDY CONDITIONS WILL OCCUR ONCE AGAIN ON TUES...BUT THEY SHOULD NOT BE AS STRONG AS TODAY AT THE LOWER ELEVATION OR THE NEB PANHANDLE. THERE IS SOME INDICATION IN THE 700 MB GRADIENT THAT A HIGH WIND WATCH MAY BE NEEDED FOR THE MOUNTAINS FOR TUES NIGHT. NW FLOW WILL CONT ALOFT TUES NIGHT THROUGH WED NIGHT AS THE UPPER RIDGE REMAINS TO THE WEST OF THE FORECAST AREA. TEMPERATURES WILL BE EVEN WARMER ON WED AS THE SURFACE TO 500MB THICKNESS VALUES INCREASE OVER THE AREA. A WEAK DISTURBANCE WILL MOVE OVER THE WESTERN PORTION OF THE CWA ON WED WHICH WILL RESULT IN A CHANCE OF SNOW...MAINLY FOR THE SOUTHERN MOUNTAINS. SNOWFALL AMOUNTS WILL BE AROUND AN INCH OR TWO IN THE SNOWY AND SIERRA MADRE RANGES. LONG TERM...THURSDAY THROUGH MONDAY SOME DISCREPANCIES SEEN IN MEDIUM RANGE MODELS THAT COULD HAVE BIG IMPACTS ON WEATHER THROUGH THE WEEKEND. BOTH THE GFS AND ECMWF START THURSDAY OFF IN AGREEMENT WITH AN UPPER RIDGE OF HIGH PRESSURE BUILDING INTO THE AREA. THIS WILL RESULT IN DRY WEATHER AND WARMER TEMPERATURES THURSDAY WITH HIGHS IN THE UPPER 40S EAST OF THE LARAMIE RANGE...MID TO UPPER 30S WEST. 700MB TEMPERATURES THURSDAY NIGHT CLIMB ABOVE FREEZING ON BOTH MODELS...WITH THE GFS ABOUT 4 DEGREES C WARMER THAN THE ECMWF. REGARDLESS...LOW FRIDAY MORNING LOOK TO BE IN THE UPPER 20S TO LOW 30S CWA-WIDE. CHANGES BEGIN FRIDAY AS THE ECMWF DRIVES A SHORTWAVE THROUGH FROM THE NORTHWEST. GFS HOLDS ONTO THE UPPER RIDGE INTO SATURDAY MORNING. WENT WITH THE ECMWF SOLUTION...INTRODUCING CHANCE POPS INTO CARBON COUNTY FRIDAY AFTERNOON AND SLOWLY SPREADING POPS EASTWARD OVERNIGHT INTO SATURDAY. GFS FINALLY DROPS A DRY COLD FRONT THROUGH SOUTHERN WYOMING SUNDAY MORNING WITH NO PRECIP FORECAST. WILL NEED TO MONITOR THIS FOR A FEW MORE MODEL RUNS TO SEE IF BETTER AGREEMENT MATERIALIZES LATER THIS WEEK. && .AVIATION...06Z TAF ISSUANCE... VFR CONDITIONS WILL PREVAIL AT AREA TERMINALS THROUGH THE PERIOD. THERE WILL BE ISOLATED SNOW SHOWERS THAT PERSIST ACROSS THE SOUTHEAST WYOMING MOUNTAINS OVERNIGHT...SO MOUNTAIN OBSCURATIONS ARE EXPECTED THERE. OTHERWISE...PANHANDLE LOCATIONS WILL SEE NORTHWEST WINDS DECREASE THROUGH THE REST OF THE NIGHT AND INCREASE ONCE AGAIN ON TUESDAY. MEANWHILE...NORTHWEST WINDS WILL BECOME MORE WESTERLY AT WYOMING TERMINALS AND SHOULD STAY BREEZY THROUGHOUT THE PERIOD. && .FIRE WEATHER...NO FIRE WEATHER CONCERNS DUE TO SNOWFALL AND LOW FIRE DANGER. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && AVIATION/UPDATES...HAHN SHORT TERM/FIRE WEATHER...KMD LONG TERM...CLAYCOMB
Hazardous weather outlook, Nov 29, 9:47 PM MST, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 947 PM MST MON NOV 29 2010 WYZ101>119-010500- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 947 PM MST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS UP TO 50 MPH IN AND AROUND THE SOUTHEAST WYOMING MOUNTAINS ON TUESDAY AND TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-010500- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 947 PM MST MON NOV 29 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 3:54 AM MST | High Wind Warning | CYS | Albany, Carbon, Laramie, Platte | 37 hr |
Nearby
High Wind Watches in Wyoming, 2010Every high wind watch in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.